Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online
Ask a Urologist   »  

Hi , I'm 85 yrs old in good health .

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Excellent
Answered by

Urologist
Practicing since : 1971
Answered : 9439 Questions
Question
Hi , I'm 85 yrs old in good health . For the past 3 months I've been taking tamsulosin hcl.4 mg. for enlarged prostate ' which had me going 3/ 4 times a night . During this time I"ve gotten that to 2 times per night . However, last night I had a urine release while I was asleep . Not a lot .but I'm concerned because I have a strong stream and every else seems normal . Is the med relaxing my blader too much . Please advise . XXXXXXX
Posted Fri, 1 Dec 2017 in Urinary and Bladder Problems
 
 
Answered by Dr. P. T. Patil 4 hours later
Brief Answer:
Tomsulosin o.4 mg once daily is a Pharmaceutical dose

Detailed Answer:
Hello
Thanks for query .

Based on the facts that you have posted you have been facing problem of Nocturia due to enlarged prostate and is being advised to take Tomsulosin .0.4 mg once daily However you have noticed passing urine in bed involuntarily .

Tomsulosin is a smooth muscle relaxant that relaxes smooth muscles in bladder neck and Prostate and helps to improve urine flow and there by reduce nocturia It does cause release of urine once in a while when bladder is filled up completely ..The factors those cause passing urine involuntarily are
1) Your bladder is over distended
2) You may be in deep sleep

There is nothing to be worried about it .Make a habit to empty bladder before going to bed and to avoid drinking water after evening .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor